I have been on citalopram (20mg) for just over a month now, started to feel better. Went out a week ago drinking and ever since had a weird salty taste in my mouth. My cup of tea tastes like I’ve put a spoon full of salt in... could this be the tablets?
Citalopram - Did anyone get a change of taste?
Question posted by Typical overthinker on 10 Aug 2020
Last updated on 10 August 2020 by WildcatVet
It could be the medication although side effects would usually show up before a month after starting the drug. You might want to report this to your health care provider for advice and to rule out any other possible cause.
BTW, it's not a good idea to drink while taking citalopram (or any other antidepressants) because a serious interaction could happen. Besides, alcohol is a depressant drug and citalopram is an antidepressant... they cancel each other out.
"Common (1% to 10% of users): Taste loss/perversion"
citalopram, anxiety and stress, mouth, taste
- Citalopram uses and safety info
- Citalopram information for Healthcare Professionals (includes dosage details)
- Side effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.